Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Nancyjane

Can doxcycline hydrate cause fatigue and depression?

My teen has taken 150 mg. doxycycline hydrate ( 75 mg. twice a day) for about three weeks. It seems to make him very tired, irritable and depressed. I wonder why tetracycline wasn't tried first. He tried minocycline for a week or so first, but that also seems to have the effect of causing fatigue and bad moods. He has some cystic acne. I wonder why we couldn't just try tetracycline several times a day. Has anyone heard of this reaction to doxycycline and minocycline? Why couldn't he try tetracycline with use of retin a gels and benzaclin and pro-activ products. Please give me any thoughts. I would be very grateful!

Share this post


Link to post
Share on other sites

Yes.

Although depression is not listed as a side effect of tetracycline based drugs, that does not mean their use cannot lead to it.

I took Minocycline for a long time, not knowing it was causing intracranial hypertension. Now anybody with intracranial hypertension is not going to be the most upbeat person you have ever met. Intracranial hypertension can definitely, directly, cause depression.

Also, tetracycline's can directly cause fatigue and tiredness. Those are listed as side effects.

Share this post


Link to post
Share on other sites

I have never experienced such side effects, but this does not mean it's not possible. If your son is experiencing these symptoms, I'd say discontinue the medications and contact his dermatologist. He/she is the only one really qualified to help you figure out the next step.

Good luck! =)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×